Alert archive / Louisiana / Tornado Warnings in 2011
Tornado Warning 168, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Dec 22, 2011, 10:08 AM CST for Saint Tammany Parish, Tangipahoa Parish, Louisiana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 22, 2011, 10:08 AM CST (16:08 UTC)
- Expired
- Dec 22, 2011, 10:30 AM CST
- In force
- 22 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 22, 4:36 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
752
WFUS54 KLIX 221608
TORLIX
LAC103-105-221630-
/O.NEW.KLIX.TO.W.0168.111222T1608Z-111222T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1008 AM CST THU DEC 22 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...MANDEVILLE...COVINGTON...
SOUTHEASTERN TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 1030 AM CST
* AT 1004 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
SOUTHEAST OF PONCHATOULA...OR 11 MILES SOUTHEAST OF HAMMOND...
MOVING EAST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
MADISONVILLE BY 1025 AM CST...
COVINGTON...MANDEVILLE AND 6 MILES SOUTHWEST OF ABITA SPRINGS BY
1030 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3039 8990 3034 9008 3036 9010 3038 9020
3034 9026 3030 9029 3030 9035 3028 9037
3028 9042 3044 9047 3060 8998
TIME...MOT...LOC 1607Z 252DEG 31KT 3038 9033
$$
24/RR2 follow-up statements
504
WWUS54 KLIX 221624
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1024 AM CST THU DEC 22 2011
LAC103-105-221630-
/O.CON.KLIX.TO.W.0168.000000T0000Z-111222T1630Z/
ST. TAMMANY LA-TANGIPAHOA LA-
1024 AM CST THU DEC 22 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 AM CST FOR
SOUTHEASTERN TANGIPAHOA AND WEST CENTRAL ST. TAMMANY PARISHES...
AT 1023 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A TORNADO. THIS TORNADO WAS LOCATED NEAR MADISONVILLE...OR
NEAR COVINGTON...MOVING EAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
COVINGTON...MANDEVILLE AND ABITA SPRINGS BY 1030 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3036 9010 3038 9020 3035 9025 3048 9030
3056 9004 3038 8997 3035 9009
TIME...MOT...LOC 1625Z 252DEG 31KT 3043 9016
$$
24/RR160
WWUS54 KLIX 221629 RRA
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1029 AM CST THU DEC 22 2011
LAC103-105-221640-
/O.EXP.KLIX.TO.W.0168.000000T0000Z-111222T1630Z/
ST. TAMMANY LA-TANGIPAHOA LA-
1029 AM CST THU DEC 22 2011
...THE TORNADO WARNING FOR SOUTHEASTERN TANGIPAHOA AND WEST CENTRAL
ST. TAMMANY PARISHES HAS EXPIRED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL 500 PM CST THURSDAY AFTERNOON FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3036 9010 3038 9020 3035 9025 3048 9030
3056 9004 3038 8997 3035 9009
TIME...MOT...LOC 1630Z 252DEG 31KT 3044 9011
$$
24/RRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Dec 22, 7:47 AM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Dec 22, 7:47 AM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
747 AM CST THU DEC 22 2011
.UPDATE...
.SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS MORNING. A MOIST AND MODERATELY
UNSTABLE SOUNDING WITH A PW OF 1.36 INCHES AND AN LI OF -1.7. A
NEAR SATURATED LAYER BETWEEN THE SURFACE AND 825 MB. AS A RESULT
AREAS OF VERY DENSE FOG DEVELOPED ONCE AGAIN OVERNIGHT LAST
NIGHT. WITH A WARM AND VERY MOIST SOUNDING IN PLACE THE HAIL
THREAT SHOULD BE MINIMAL. LIMITED CAPE VALUES OF ONLY 509 J/KG.
MODERATE TO STRONG WINDS VEERING FROM THE SOUTHEAST NEAR THE
SURFACE TO THE SOUTHWEST ALOFT RESULTING IN A HELICITY OF 332
M2/S2.
GP
&&
.PREV DISCUSSION... /ISSUED 359 AM CST THU DEC 22 2011/
SYNOPSIS...
SURFACE LOW PRESSURE IS CENTERED OVER THE WESTERN GULF JUST OFF THE
COAST OF TEXAS. A WARM FRONT EXTENDS FROM THE LOW NORTHEASTWARD
THROUGH SOUTHEAST LOUISIANA AND INTO CENTRAL ALABAMA WHERE IT
JOINS A STATIONARY FRONT THAT EXTENDS TO ANOTHER LOW CENTERED OVER
MAINE.
A LARGE AREA OF SHOWERS AND EMBEDDED ELEVATED THUNDERSTORMS ARE
LOCATED TO THE NORTH AND NORTHEAST OF THE SURFACE LOW. THESE
SHOWERS AND THUNDERSTORMS ARE ON THE COLD SIDE OF THE WARM FRONT
AND ARE ASSOCIATED WITH ISENTROPIC LIFT OVER THE FRONTAL
BOUNDARY.
SHORT TERM...
THE SURFACE LOW OVER THE WESTERN GULF IS EXPECTED TO MOVE QUICKLY
NORTHEASTWARD TODAY IN RESPONSE TO A FAST MOVING UPPER SHORT WAVE.
THE LOW SHOULD MOVE THROUGH THE LOCAL FORECAST AREA DURING THE
MORNING HOURS...RESULTING IN WIDESPREAD SHOWERS AND THUNDERSTORMS
ACROSS THE REGION. HAVE BUMPED POPS UP TO 100 PERCENT ACROSS MOST
OF THE AREA. REMEMBER THAT 100 PERCENT POPS DO NOT INDICATE THE
DURATION OF THE RAINFALL OR THE AMOUNT OF THE RAINFALL. MOST
RAINFALL WILL OCCUR ALONG AND BEHIND THE FRONT...AND I/VE TRIED TO
CAPTURE THAT TREND WITH DETAILED WEATHER GRIDS FOR THE FIRST 12
HOURS OF THE FORECAST.
STILL LOOKS LIKE THERE MIGHT BE A NARROW WINDOW OF TIME DURING
WHICH A FEW THUNDERSTORMS COULD BECOME STRONG TO MARGINALLY
SEVERE. AS THE LOW PASSES THROUGH THE REGION...ROUGHLY THE
SOUTHEASTERN HALF OF THE AREA WILL REMAIN IN THE WARM SECTOR WHERE
THUNDERSTORMS CAN BECOME SURFACE BASED. WE SHOULD HAVE PLENTY OF
MOISTURE WITH STRONG ONSHORE FLOW BRING HIGHER DEWPOINTS INTO THE
REGION. ADDITIONALLY...THE RIGHT ENTRANCE REGION OF A 100+ KT UPPER
JET STREAK SHOULD BE PASSING OVER THE AREA...WHICH WILL PROVIDE
PLENTY OF LIFT AS WELL. THE LIMITING FACTOR STILL LOOKS TO BE
THE PRESENCE OF ONLY MARGINAL INSTABILITY. CAPE VALUES STILL
FORECAST TO PEAK IN THE 500 TO 700 J/KG RANGE ACROSS MOST OF THE
AREA AND LI VALUES ARE ONLY SLIGHTLY NEGATIVE BOTTOMING OUT AROUND
-2.
THE STRONG ASCENT...AMPLE MOISTURE AND ADDED FRONTAL FORCING
SHOULD STILL ALLOW FOR THE DEVELOPMENT OF SQUALL LINE...OR AT LEAST
SOME SHORT LINE SEGMENTS...ALONG THE FRONT. THE BEST FORCING AND
INSTABILITY LOOK TO BE A BIT MORE REMOVED TO THE EAST AND
NORTHEAST OF THE LOCAL AREA. HOWEVER...ONE OR TWO STRONG TO SEVERE
STORMS CAN/T BE RULED OUT AND SPC CONTINUES TO INDICATE A SLIGHT
RISK OF SEVERE WEATHER ACROSS MUCH OF THE AREA. IT STILL LOOKS
LIKE THE AREA OF HIGHEST RISK WILL BE GENERALLY EAST OF THE
INTERSTATE 55 CORRIDOR.
AS FOR TIMING...BIGGEST THREAT SHOULD BE DURING THE MORNING HOURS
AS THE LOW PASSES THROUGH THE REGION. BY MID AFTERNOON...THE LOW
IS FORECAST TO BE OVER ALABAMA WITH A TRAILING COLD FRONT
EXTENDING SOUTHWESTWARD MOVING INTO THE COASTAL WATERS. ONCE THE
FRONT HAS PASSED THROUGH THE REGION...THE THREAT OF SEVERE WEATHER
WILL END.
THE MAIN THREAT FROM ANY STRONG/SEVERE THUNDERSTORMS WILL BE
STRONG/DAMAGING STRAIGHT LINE WINDS. HOWEVER...WITH STRONG
SOUTHERLY/SOUTHEASTERLY FLOW AT THE SURFACE TRANSITIONING TO
STRONG SOUTHWESTERLY FLOW ALOFT...STORM RELATIVE HELICITY WILL BE
NEARING 200 M2/S2. WITH THAT SAID AN ISOLATED TORNADO OR TWO
CANNOT BE RULED OUT.
BEHIND THE FRONT...COLDER AND DRIER AIR WILL MOVE INTO THE
REGION...BRINGING MORE SEASONABLE TEMPERATURES BACK TO THE AREA.
LONG TERM...
WITH AN ELONGATED TROUGH EXTENDING BACK INTO THE SOUTHWESTERN
CONUS TOWARD A SLOWLY MOVING UPPER LOW...THE LOCAL AREA WILL REMAIN
UNDER THE INFLUENCE OF UPPER LEVEL SOUTHWESTERLY FLOW. THIS WILL
CONTINUE TO RESULT IN HIGH CLOUDS STREAMING THROUGH THE AREA...SO
WE/RE NOT EXPECTING TOTAL CLEARING BEHIND THE FRONT. SHOULD KEEP
SCT TO BKN HIGH LEVEL CLOUDS.
THE UPPER LOW WILL BEGIN TO EJECT OUT OF THE SOUTHWESTERN CONUS
LATE FRIDAY NIGHT AND INTO SATURDAY. THIS SHOULD INDUCE THE
DEVELOPMENT OF ANOTHER SURFACE LOW OVER THE WESTERN GULF SIMILAR
TO TODAY/S SYSTEM. THIS LOW IS EXPECTED TO TAKE A MORE SOUTHERLY
TRACK COMPARED TO TODAY/S LOW...HOWEVER. WITH THAT SAID...IT DOES
NOT LOOK LIKE THE WARM FRONT/WARM SECTOR WILL MOVE FAR ENOUGH
NORTH TO RESULT IN ANY THUNDERSTORMS ACROSS THE AREA. WE SHOULD
STILL SEE A VERY LARGE AREA OF ISENTROPIC LIFT RESULTING IN
NUMEROUS RAIN SHOWERS SATURDAY NIGHT.
SHOWERS WILL LIKELY LINGER INTO THE SUNDAY MORNING HOURS...BUT
SHOULD TAPER OFF FROM WEST TO EAST LATE IN THE MORNING AND DURING
THE EARLY AFTERNOON. ANOTHER SHORT WAVE PASSES THROUGH THE AREA ON
TUESDAY...BUT WILL HAVE NO MOISTURE TO WORK WITH...SO NO MENTION
OF SHOWERS OR THUNDERSTORMS WITH THAT SYSTEM.
AVIATION...
WARM FRONT MOVING NORTH OF THE LAST TWO SITES...BTR AND MCB.
VISIBILITY HAS IMPROVED ABOVE AT LEAST 1SM THUS FAR AND PREVAILING
VIS BELOW A 1/4SM MAY BE LIMITED TO NORTH OF THE FRONT. CONDITIONS
WILL IMPROVE TO IFR CONDITIONS WITH ASCENDING CEILING THROUGH MID
MORNING WITH AN INCREASING THREAT OF SHOWERS AND THUNDERSTORMS. A
SURFACE LOW AND AN ASSOCIATED COLD FRONT WILL MOVE ACROSS THE
FORECAST AREA EARLY THIS AFTERNOON. MVFR TO VFR CONDITIONS WILL
GENERALLY PREVAIL BY THE LATE AFTERNOON AND EARLY EVENING HOURS.
MARINE...
AREAS OF DENSE FOG HAVE SHROUDED OVER THE NEAR SHORE WATERS AND
TIDAL LAKES THIS MORNING BUT SHOULD LIFT SOUTHERLY FLOW
STRENGTHENING. ONSHORE FLOW WILL CONTINUE TO INCREASE TODAY AS LOW
PRESSURE ON BOUNDARY MOVES THROUGH REGION. FRONT WILL MOVE THROUGH
THE REGION TONIGHT WITH NORTH AND NORTHEAST FLOW SPREADING OVER THE
AREA. NORTHEAST WINDS WILL PERSIST OVER COASTAL WATERS THROUGH THE
WEEKEND...AND MAY BE BRISK AS THE PRESSURE GRADIENT WILL REMAIN
TIGHT FRIDAY THROUGH SUNDAY NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 63 41 60 40 / 100 10 10 10
BTR 66 46 63 43 / 100 10 10 10
ASD 71 45 63 45 / 100 10 10 10
MSY 71 47 63 47 / 100 10 10 10
GPT 72 46 64 46 / 100 20 10 10
PQL 74 46 64 44 / 100 20 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Dec 22, 4:55 AM CST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 455 AM CST THU DEC 22 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-231100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 455 AM CST THU DEC 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY AS A SURFACE LOW AND COLD FRONT MOVE THROUGH THE AREA. THE MAIN THREAT WILL BE STRONG AND DAMAGING WINDS ASSOCIATED WITH BOWING LINE SEGMENTS. HOWEVER...ONE OR TWO WEAK AND SHORT LIVED TORNADOES WILL ALSO BE POSSIBLE. THE THREAT WILL ADVANCE FROM WEST TO EAST DURING THE MORNING HOURS AND WILL THEN TAPER OFF AS THE FRONT PASSES THROUGH THE REGION DURING THE LATE MORNING AND EARLY AFTERNOON. STRONG SOUTH TO SOUTHEASTERLY WINDS AHEAD OF THE COLD FRONT WILL PRODUCE HAZARDOUS CONDITIONS OVER THE COASTAL WATERS TODAY. AN EXERCISE CAUTION STATEMENT IS IN EFFECT FOR THE TIDAL LAKES AND THE MISSISSIPPI SOUND THROUGH 6 PM CST. FOR THE REMAINDER OF THE GULF WATERS...INCLUDING CHANDELEUR AND BRETON SOUNDS...A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH 6 PM CST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MODERATE TO STRONG OFFSHORE FLOW IS EXPECTED TO IMPACT THE COASTAL WATERS FRIDAY THROUGH MONDAY. EXERCISE CAUTION STATEMENTS WILL LIKELY BE NECESSARY. WINDS MAY BRIEFLY RISE TO ADVISORY CRITERIA ON SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THURSDAY. 95/DM
In the hours before
Special weather statement, Dec 22, 6:53 AM CST, 3 hours 15 minutes before
LAZ034-035-MSZ068-221400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 653 AM CST THU DEC 22 2011 ...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING WILKINSON COUNTY...POINTE COUPEE PARISH...WEST FELICIANA PARISH... AT 648 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 48 MILES NORTHWEST OF LIBERTY TO 17 MILES WEST OF BREAUX BRIDGE...MOVING NORTHEAST AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... FORT ADAMS...BATCHELOR...DOLOROSA...MORGANZA...LOTTIE AND WOODVILLE THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS 30 TO 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Dec 22, 7:25 AM CST, 2 hours 43 minutes before
LAZ034>036-046>049-056-221445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 725 AM CST THU DEC 22 2011 ...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ASCENSION PARISH...WEST BATON ROUGE PARISH...ASSUMPTION PARISH...POINTE COUPEE PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE PARISH...WEST FELICIANA PARISH...IBERVILLE PARISH... AT 718 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS FROM 17 MILES SOUTHWEST OF NEW ROADS TO 67 MILES WEST OF NAPOLEONVILLE...MOVING NORTHEAST AT 40 MPH. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. ISOLATED SHOWERS AND THUNDERSTORMS AHEAD OF THIS LINE ARE DEVELOPING RAPIDLY THIS MORNING AND COULD CAUSE STRONG WINDS GUSTS TO 45 MPH AS WELL. MONITOR YOUR LOCAL WEATHER MEDIA OUTLETS IN CASE WARNINGS ARE ISSUED FOR ANY OF THIS ACTIVITY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Local storm report, Dec 22, 8:37 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
837 AM CST THU DEC 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM TSTM WND DMG CLINTON 30.86N 91.01W
12/22/2011 EAST FELICIANA LA LAW ENFORCEMENT
SEVERAL POWER LINES DOWN IN CLINTON.
&&
FREVITTESpecial weather statement, Dec 22, 9:57 AM CST, 11 minutes before
LAZ039-040-050-058-071-072-MSZ071-077-221700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 957 AM CST THU DEC 22 2011 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING WALTHALL COUNTY...PEARL RIVER COUNTY...ST. JOHN THE BAPTIST PARISH... LIVINGSTON PARISH...ST. TAMMANY PARISH...SOUTHERN TANGIPAHOA PARISH...NORTHERN TANGIPAHOA PARISH...WASHINGTON PARISH... AT 955 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 17 MILES NORTH OF FRANKLINTON TO 14 MILES SOUTH OF HAMMOND...MOVING EAST AT 20 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... ROBERT BY 1005 AM... FRANKLINTON BY 1010 AM... FOLSOM AND DEXTER BY 1020 AM... ENON BY 1035 AM... MADISONVILLE AND COVINGTON BY 1050 AM... ANGIE...ABITA SPRINGS AND VARNADO BY 1100 AM... THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM THURSDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. 24/RR
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 3:47 AM CST | Small Craft Advisory | LIX | 14 hr | |
| Dec 22, 7:38 AM CST | Severe Thunderstorm Warning | LIX | Ascension, Assumption, East Baton Rouge, East Feliciana, Iberville, Livingston and 5 more | 52 min |
| Dec 22, 8:28 AM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena | 36 min |
| Dec 22, 8:57 AM CST | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Lafourche, Livingston, Saint James and 2 more | 63 min |
| Dec 22, 9:07 AM CST | Special Marine Warning | LIX | 113 min | |
| Dec 22, 9:07 AM CST | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint Helena, Saint John the Baptist, Saint Tammany, Tangipahoa and 1 more | 53 min |
| Dec 22, 9:14 AM CST | Special Marine Warning | LIX | 31 min | |
| Dec 22, 9:52 AM CST | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Livingston, Orleans, Saint Charles, Saint James and 3 more | 53 min |
| Dec 22, 9:56 AM CST | Special Marine Warning | LIX | 64 min | |
| Dec 22, 10:10 AM CST | Tornado Warning | LIX | Lafourche, Saint Charles, Terrebonne | 15 min |
| Dec 22, 10:43 AM CST | Special Marine Warning | LIX | 2 hr | |
| Dec 22, 10:57 AM CST | Special Marine Warning | LIX | 33 min | |
| Dec 22, 11:04 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 40 min |
| Dec 22, 11:30 AM CST | Special Marine Warning | LIX | 2 hr | |
| Dec 22, 1:24 PM CST | Special Marine Warning | LIX | 2 hr |
Nearby
Tornado Warnings in Louisiana, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.